Drug interactions between eplerenone and valsartan
Interactions between your drugs
Applies to: valsartan and eplerenone
Using eplerenone together with valsartan may increase potassium levels in the blood. High levels of potassium can develop into a condition known as hyperkalemia, which in severe cases can lead to kidney failure, muscle paralysis, irregular heart rhythm, and cardiac arrest. You may be more likely to develop hyperkalemia while using these medications if you are elderly, dehydrated, or have kidney disease, diabetes, or advanced heart failure. Regular or long-term use of nonsteroidal anti-inflammatory drugs such as ibuprofen or naproxen (Aleve) may also increase your risk. It is important that you maintain adequate fluid intake during treatment with these medications, especially if you are using them for prolonged periods. In addition, talk to your doctor to see if you should limit consumption of potassium-rich foods such as tomatoes, raisins, figs, potatoes, lima beans, bananas, plantains, papayas, pears, cantaloupes, mangoes, and potassium-containing salt substitutes. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. You should seek medical attention if you experience nausea, vomiting, weakness, confusion, tingling of the hands and feet, feelings of heaviness in the legs, a weak pulse, or a slow or irregular heartbeat, as these may be symptoms of hyperkalemia. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: valsartan
If you are taking valsartan you should avoid potassium-containing salt substitutes or over-the-counter potassium supplements without first talking to your doctor. This can cause high levels of potassium in your blood. High levels of potassium can cause weakness, irregular heartbeat, confusion, tingling of the extremities, or feelings of heaviness in the legs. Call your doctor at once if you have any of these symptoms.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No interaction information available.|
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.